Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Pain in the back and chest due to pulled muscle during exercise. Itchy welts formed upon using heating pads. Cure?

Hi, I quit smoking in January and started working out to prevent weight gain. The past two weeks, I increased my workout regimen to include weight lifting. I was using an exercise video to follow along with so I increased the 2lb weights I was using to 5 lb weights. I was doing flys by lifting the weight with arms stretched out from the side and up. I pulled muscles in my back and chest and was in a lot of pain, or either I caused costcochodritis to come back, which I suffered with last year around the same time. Anyway, I took ibuprofen 3 times per day to relieve the muscle pain, and used a heating pad. I fell asleep in the recliner with the heating pad on and I believed it has burned my skin. My muscle problem has healed, but I have huge welts on my back and chest where the corners of the pad were, and they have been painful. I have been doctoring them with Neosporin, but they seem to have gotten bigger and are red. Today they don't hurt so much, barely even any at all, but they are now starting to itch some. Does the itching mean they are starting to heal?
Asked On : Sun, 21 Apr 2013
Answers:  1 Views:  142722
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon 's  Response
Welcome at HCM.

If welts are not red then they are now in healing phase.Itching is due to irritation of nerves by chemicals which are released during healing phase.You should keep that area clean continue to apply neosporin.

Hope this will help you.
Answered: Sun, 23 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor